Thunderstorm Wind, Burnett
- When
- August 2, 4:05 AM CST
- Where
- Burnett County, 1.44 mi E of Webster
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 45.880, -92.340
A tree fell on a power line east of Webster.
Thunderstorms developed across northwest Wisconsin as a cold front moved through the region. The thunderstorms brought large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Thunderstorms developed across northwest Wisconsin as a cold front moved through the region. The thunderstorms brought large hail. One of the hardest hit areas were within and near Hayward, WI and other parts of Sawyer County. There was a report of hailstones as large as 3 in diameter, or tea cup size, near New Post, WI. There were also reports of 2.5 diameter, or tennis ball size, hail in and near Hayward. There were nearly no reports of damaging winds with the storms, but one storm knocked over a tree onto a power line near Webster, WI.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 2, 2:56 AM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 356 AM CDT SUN AUG 2 2015 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 339 AM CDT SUN AUG 2 2015 AT 350 AM...STRONG THUNDERSTORMS CONTINUED ACROSS THE MINNESOTA ARROWHEAD. WE HAVE SEEN SOME RAINFALL AMOUNTS OF AROUND A HALF INCH...AT LITTLEFORK AND CRANE LAKE. THE STRONGEST STORM AT 340 AM WAS MOVING THROUGH THE TIP OF THE ARROWHEAD...HEADING TOWARD THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. NEW STORMS HAD JUST STARTED TO DEVELOP JUST EAST OF BRAINERD. TEMPERATURES WERE GENERALLY IN THE 60S THIS MORNING. THE FOCUS FOR TODAY WILL CONTINUE TO BE THUNDERSTORMS. THE MCS CURRENTLY MOVING ACROSS NORTHERN MN SHOULD GRADUALLY PULL OFF TO THE LAKE SUPERIOR REGION...BUT GUSTY WINDS WILL CONTINUE ACROSS NORTHEASTERN MN. SPC MESOANALYSIS PARAMETERS INDICATE THE AREA MOST RIPE FOR STRONG/SEVERE STORMS ACROSS THE SOUTHERN HALF TO 2/3 OF THE CWA...SO WILL NEED TO WATCH FOR FURTHER STRONG/SEVERE STORM DEVELOPMENT ACROSS THAT AREA. THE GUST FRONT NOW PUSHING SOUTHWARD FROM THE IRON RANGE WILL BE ONE FEATURE TO WATCH. MID LEVEL LAPSE RATES ARE ON THE ORDER OF 7.5 FROM THE IRON RANGE SOUTHWARD AND MOST UNSTABLE LI WERE -9 ACROSS THAT SAME AREA. THERE IS SOME PRETTY IMPRESSIVE ELEVATED CAPE AS WELL. TODAY...THE FOCUS WILL CONTINUE TO BE THUNDERSTORMS. THE FOCUS FOR STORMS WILL SHIFT FROM NORTH TO SOUTH TODAY AS THE BEST FORCING PUSHES SOUTH AND EAST. SPC HAS A SLIGHT RISK FOR MUCH OF NW WI TODAY...WITH A MARGINAL FURTHER WESTWARD TOWARD BRAINERD AND DULUTH. HIGH TEMPERATURES WILL RANGE FROM THE 70S NORTH TO 80 OR A BIT HIGHER SOUTH. FOR TONIGHT...THE FOCUS FOR STRONG/SEVER STORMS WILL BE IN NW WI DURING THE EVENING...WITH SHOWERS AND THUNDERSTORMS ENDING ACROSS THE AREA AS THE NIGHT WEARS ON. OVERNIGHT LOWS WILL RANGE FROM THE 40S TO 50S. SKIES WILL CLEAR FOR A TIME...BEFORE A STRATOCU DECK PUSHES SOUTHWARD OUT OF CANADA. MONDAY WILL BE COOLER ACROSS THE NORTHLAND...AS CLOUDS ARE EXPECTED TO COVER MUCH OF THE CWA. HIGHS WILL RANGE FROM 60 TO 65 IN THE ARROWHEAD TO 70 TO 75 FURTHER SOUTH AND WEST. COULD BE SOME SCATTERED SHOWERS AS WELL...MAINLY IN THE NORTHEAST HALF OF THE CWA. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 339 AM CDT SUN AUG 2 2015 LITTLE CHANGE TO THE FORECAST OVERALL WITH COOLER TEMPERATURES AND GENERALLY LOW CHANCES FOR PRECIPITATION THROUGH THE FIRST HALF OF THE WEEK. SOME GUIDANCE COMING TOWARDS A CONSENSUS FOR LATE IN THE WEEK BUT THERE STILL REMAINS CONSIDERABLE UNCERTAINTY INTO HOW THE PATTERN WILL EVOLVE. MON NIGHT THROUGH WEDNESDAY....MUCH COOLER TO START OFF THE WEEK WITH A BROAD AREA OF HIGH PRESSURE OVER MANITOBA GRADUALLY BUILDING SOUTH INTO THE UPPER MIDWEST. WITH A SERIES OF VORT MAXES ROTATING AROUND A CLOUDS UPPER LOW IN EASTERN ONTARIO AND COLD AIR ADVECTING IN ALOFT MAY SEE A FEW SHOWERS POPS UP ACROSS THE MINNESOTA ARROWHEAD AS WELL AS PORTIONS OF THE SOUTH SHORE OF LAKE SUPERIOR. AGREE WITH PREVIOUS FORECAST ASSESSMENT THAT THUNDERSTORMS DO NOT APPEAR LIKELY...SO HAVE CONTINUED TO JUST INCLUDE SHOWERS IN THE WX FORECAST. CHANCES WILL BE BEST MONDAY NIGHT INTO TUESDAY. ON WEDNESDAY A WARM FRONT WILL LIFT NORTH TOWARDS THE REGION...MORE DETAILS IN THE NEXT PARAGRAPH. TEMPS WILL BE SEASONABLE TO SLIGHTLY BELOW NORMAL...HIGHS IN THE 60S TO LOW 70S...COOLEST ACROSS THE MINNESOTA ARROWHEAD. HELD BACK FROM GOING BELOW THE MID 40S FOR LOWS BECAUSE OF A CONCERN WITH CLOUD COVER...BUT IF SKIES ARE CLEAR COULD SEE A FEW COLD SPOTS IN NORTHEAST MINNESOTA FALL TO THE LOW 40S OR PERHAPS AN UPPER 30 OBSERVATION OR TWO. THURSDAY THROUGH SATURDAY...MUCH LESS CONFIDENCE THROUGH THIS PERIOD. WHILE THERE ARE CHANCES FOR PRECIP IN THE FORECAST FOR NEARLY EVERY PERIOD...THIS DOES NOT SEEM LIKE A WASHOUT AT ALL. AT UPPER LEVELS THE UPPER LOW OVER EASTERN ONTARIO MOVES NORTHEAST WHILE A BROAD RIDGE OVER THE FOUR CORNERS REGION DRIFTS EASTWARD. ALL GUIDANCE SUGGESTS A FEW MID-LEVEL SHORTWAVES MOVINGS EAST ACROSS THE NORTHERN PLAINS IN BETWEEN THESE TWO FEATURES...BUT EACH HAS A SLIGHTLY DIFFERENT TAKE. THE TREND SEEMS TO BE FOR A SHORTWAVE TROUGH OVER THE EASTERN DAKOTAS BY LATE THURSDAY MOVING SOUTHEAST INTO THE MID-MISSISSIPPI VALLEY. THIS WILL COINCIDE WITH A WARM FRONT THAT WILL BE LIFTING NORTH INTO THE REGION...AT LEAST PER ECMWF/GFS/GEFS. THE CANADIAN SOLUTION WHILE SIMILAR WITH REGARDS TO FRONT POSITION DEPICTS DIFFERENT TIMING AND QPF...BUT IN GENERAL GUIDANCE TONIGHT SEEMS TO BE IN BETTER AGREEMENT WITH CHANCES FOR PRECIP HIGHEST THURSDAY ACROSS SOUTHERN PORTIONS OF THE CWA...BUT SLIGHT CHANCES ABOUND GIVEN SPREAD IN SOLUTIONS. TEMPS SEASONABLE TO SLIGHTLY BELOW NORMAL...WITH MILDER LOWS GIVEN EXPECTED CLOUD COVER. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1235 AM CDT SUN AUG 2 2015 VFR CONDITIONS GENERALLY EXPECTED THROUGH THE TAF PERIOD WITH A CHANCE FOR A BRIEF PERIOD OF MVFR VISIBILITY AND CEILING HEIGHTS DUE TO ISOLATED STORMS OVERNIGHT OVER THE NEXT 6-12 HOURS. OVERNIGHT/EARLY SUNDAY MORNING...A THUNDERSTORM COMPLEX IN SOUTHERN MANITOBA IS MOVING SOUTHEAST INTO FAR NORTHWEST MINNESOTA AND IS EXPECTED TO CONTINUE TO MOVE ACROSS NORTHEAST MINNESOTA EARLY THIS MORNING. ELEVATED INSTABILITY SHOULD SUSTAIN THESE STORMS...THE STRONGEST OF WHICH HAVE PRODUCED HAIL TO AT LEAST QUARTER SIZE AND GUSTS IN EXCESS OF 60 MPH. COVERAGE OF STORMS WILL BE FAIRLY ISOLATED THROUGH THE MORNING SO CHANCE OF IMPACT AT ANY INDIVIDUAL SITE IS NOT VERY HIGH...EXCEPT FOR INL WHERE STORMS ARE LIKELY TO IMPACT WITHIN THE NEXT FEW HOURS. USED TEMPO GROUPS TO TIME THIS AREA OF STORMS AS IT PROGRESSES INTO THE MORNING GIVEN EXPECTED COVERAGE. CEILINGS SHOULD REMAIN VFR...THOUGH HEAVY RAINFALL COULD RESULT IN AN MVFR/IFR STRATUS DECK FORMING THIS DOES NOT APPEAR LIKELY. VISIBILITY MAY BRIEFLY FALL TO MVFR IN THE STRONGEST STORMS...BUT DURATION OF THIS OBSCURATION WOULD BE BRIEF IF IT DOES OCCUR. FOR THE DAY...GUSTY NORTHWEST WINDS EXPECTED AS SKIES PARTIALLY CLEAR OUT OVER NORTHEAST MINNESOTA WHILE ISOLATED SHOWERS/STORMS MAY PERSIST INTO NORTHWEST WISCONSIN. A FEW GUSTS TO THE 20-25KT RANGE ARE EXPECTED AT MOST SITES THROUGH THE AFTERNOON...WITH WINDS RAPIDLY DIMINISHING IN THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... DLH 80 52 70 52 / 60 10 20 10 INL 73 48 66 47 / 40 10 20 10 BRD 83 51 76 49 / 20 0 0 0 HYR 84 49 72 49 / 40 10 20 10 ASX 81 52 72 51 / 50 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && SHORT TERM...DAP LONG TERM...JJM AVIATION...JJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 358 AM CDT SUN AUG 2 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 358 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS TODAY ACROSS PORTIONS OF THE NORTHLAND. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN NORTHEASTERN MINNESOTA THIS MORNING...WITH THE FOCUS SHIFTING TO EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN BY THIS AFTERNOON AND EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE STORMS. THE BEST CHANCE FOR SEEING SEVERE STORMS WILL BE ACROSS NORTHWEST WISCONSIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM LATE WEDNESDAY THROUGH THE WEEKEND ACROSS THE NORTHLAND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED TODAY...ESPECIALLY FOR AREAS OF NORTHERN WISCONSIN THIS AFTERNOON. LSZ121-140>148-031130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 358 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR TODAY. THE FOCUS WILL BE ON THE NORTH SHORE THIS MORNING...AND THEN SHIFT TO THE SOUTH SHORE THIS AFTERNOON. LARGE HAIL AND HIGH WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM LATE WEDNESDAY THROUGH THE WEEKEND ACROSS THE NORTHLAND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
300 AM CDT SUN AUG 2 2015
MNZ012-021-020830-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
300 AM CDT SUN AUG 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES...
AT 259 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
9 MILES NORTHWEST OF ALPINE LAKE TO NEAR SNOWBANK LAKE...AND MOVING
EAST AT 60 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...GUNFLINT LAKE...LITTLE SAGANAGA LAKE...SEA GULL
LAKE...ALPINE LAKE...SNOWBANK LAKE...DISAPPOINTMENT LAKE...SAWBILL
LAKE...KNIFE LAKE...KEKEKABIC LAKE...ALICE LAKE...GABIMICHIGAMI
LAKE...LONG ISLAND LAKE...NORTH LAKE...CHEROKEE LAKE...THOMAS LAKE...
CRESCENT LAKE...BRULE LAKE AND GNEIS LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4824 9088 4824 9084 4818 9084 4818 9082
4816 9078 4809 9075 4810 9064 4812 9056
4810 9056 4810 9053 4776 9076 4796 9142
4807 9132 4808 9125 4818 9109 4819 9103
4822 9098 4825 9089
TIME...MOT...LOC 0759Z 285DEG 50KT 4824 9112 4795 9136
DAPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 302 AM CDT SUN AUG 2 2015 MNZ012-019-020815- CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- 302 AM CDT SUN AUG 2 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS...NORTHERN LAKE AND WESTERN COOK COUNTIES... AT 301 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR SNOWBANK LAKE TO 6 MILES SOUTHEAST OF BIRCH LAKE...AND MOVING SOUTHEAST AT 40 MPH. WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ISABELLA...SNOWBANK LAKE...FOREST CENTER...LAKE THREE...SAWBILL LANDING...HUDSON LAKE...BALD EAGLE LAKE...ISABELLA LAKE...PERENT LAKE...BUTTERFLY LAKE...GABBRO LAKE AND LAKE TWO. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. LAT...LON 4785 9100 4751 9142 4772 9180 4799 9142 TIME...MOT...LOC 0801Z 303DEG 37KT 4793 9139 4771 9171 DAP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 317 AM CDT SUN AUG 2 2015 MNZ012-019>021-020830- SOUTHERN LAKE/NORTH SHORE-CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE- 317 AM CDT SUN AUG 2 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ST. LOUIS... CENTRAL LAKE AND WEST CENTRAL COOK COUNTIES... AT 317 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF FOREST CENTER TO 9 MILES SOUTHEAST OF BABBITT... AND MOVING SOUTHEAST AT 70 MPH. WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ISABELLA...DUMBBELL LAKE...WHYTE...FOREST CENTER...SAWBILL LANDING... WILSON LAKE...SILVER ISLAND LAKE...BUTTERFLY LAKE...SEVEN BEAVER LAKE...MURPHY CITY...ISABELLA LAKE AND PERENT LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. LAT...LON 4777 9072 4733 9147 4752 9192 4793 9126 TIME...MOT...LOC 0817Z 298DEG 60KT 4789 9124 4752 9184 DAP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
331 AM CDT SUN AUG 2 2015
MNZ012-021-020900-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
331 AM CDT SUN AUG 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL COOK COUNTY...
AT 331 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
12 MILES EAST OF GUNFLINT LAKE TO 12 MILES SOUTH OF EAGLE MOUNTAIN...
AND MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAND MARAIS...EAGLE MOUNTAIN...HOVLAND...JUDGE C. R. MAGNEY STATE
PARK...PINE LAKE...TOM LAKE...BEARSKIN LAKE...POPLAR LAKE...DEVIL
TRACK LAKE...DANIELS LAKE...CASCADE LAKE...SWAMP LAKE...CLEARWATER
LAKE...TWO ISLAND LAKE...CARIBOU LAKE...NORTH FOWL LAKE...WATAB LAKE
AND BRULE LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4799 8957 4796 8958 4796 8964 4797 8968
4790 8977 4783 8997 4773 9043 4765 9066
4767 9077 4810 9051 4810 9008 4808 9002
4802 8999 4799 8990 4802 8978 4800 8964
4800 8958 4801 8948
TIME...MOT...LOC 0831Z 282DEG 54KT 4811 9042 4773 9065
DAPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
401 AM CDT SUN AUG 2 2015
MNZ036-038-020930-
SOUTH AITKIN-PINE-
401 AM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AITKIN AND WEST
CENTRAL PINE COUNTIES...
AT 400 AM CDT...A STRONG THUNDERSTORM WAS NEAR MCGRATH...OR 18 MILES
NORTHWEST OF HINCKLEY...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HINCKLEY...SANDSTONE...ASKOV...RUTLEDGE...MCGRATH...GRINDSTONE LAKE
PINE COUNTY...CLOVERDALE AND FRIESLAND.
THIS INCLUDES GRAND CASINO HINCKLEY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4605 9306 4616 9306 4616 9334 4630 9327
4622 9265 4596 9276
TIME...MOT...LOC 0900Z 286DEG 32KT 4620 9321
DAPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
403 AM CDT SUN AUG 2 2015
MNZ036-020930-
SOUTH AITKIN-
403 AM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AITKIN COUNTY...
AT 403 AM CDT...A STRONG THUNDERSTORM WAS NEAR MALMO...OR 10 MILES
NORTHEAST OF MILLE LACS LAKE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILLE LACS LAKE...MALMO...MCGRATH AND DADS CORNER.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4624 9343 4625 9360 4642 9351 4636 9320
4616 9330 4615 9343
TIME...MOT...LOC 0903Z 286DEG 31KT 4633 9345
DAPThe Duluth radar (KDLH), 107 km away, was scanning. The volume nearest the first event began at 10:05 UTC.
26 hail, 1 thunderstorm wind. Local standard time, as filed.
A tree fell on a power line east of Webster.
The hail lasted 10 minutes.
There was pea to nickel sized hail.
There was hail a little bit larger than the size of quarters.
There were a lot of quarter sized hail with some ping pong ball sized hail. The hail fell for 3 to 5 minutes.
The hail fell for about 10 minutes.
The hail was reported at the Walmart in Hayward.
The hail was reported near the east side of Nelson Lake north of Hayward.
The yard was covered in hail.
Along with the 3 inch hailstone there were a few 2.5 hailstones and also numerous golf ball and dime sized hail.
The hail was reported at the north side of Chippewa Flowage.
The hail was reported at the Flambeau River State Forest at the Connors Lake Campground.
There were a variety of hail sizes with golf ball size being the largest.
The spotter reported a lot of hail. Most of the hailstones were around 1 in diameter, but some larger stones were up to 2 in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586525, 586375, 586376, 586377, 586378, 586379, 586381, 586382, 586383, 586384, 586386, 586387, 586388, 586391, 586392, 586393, 586394, 586398, 586399, 586478, 586483, 586487, 586492, 586495, 586496, 586522, 586523.